KO-Groups of Stunted Complex and Quaternionic Projective Spaces

  • Aniruddha C. Naolekar
  • Ajay Singh ThakurEmail author
Conference paper
Part of the Trends in Mathematics book series (TM)


In this note, we compute \(\widetilde{KO}^i\)-groups of the stunted projective space \(\mathbb F \mathbb P ^m /\mathbb F\mathbb P^n\), where \(\mathbb F = \mathbb C\) or \(\mathbb H\). We also prove some non-sectioning results of certain maps of stunted complex projective spaces into certain quotients.


Stunted projective space KO-theory 

1991 Mathematics Subject Classification

55R50 55N15 



We are indebted to Professor P. Sankaran for helpful discussions. We thank the anonymous referee for suggesting improvements in the paper and, more importantly, for drawing our attention to Propositions 3.1 and 5.6 of [8].


  1. 1.
    M. Atiyah, Thom complexes. Proc. Lond. Math. Soc. 11(3), 291–310 (1960)MathSciNetCrossRefGoogle Scholar
  2. 2.
    M. Atiyah, E. Rees, Vector bundles on projective \(3\)-space. Inven. Math. 35, 131–153 (1976)MathSciNetCrossRefGoogle Scholar
  3. 3.
    M. Fujii, \(K_O\)-groups of projective spaces. Osaka J. Math. 4, 141–149 (1967)MathSciNetGoogle Scholar
  4. 4.
    M. Fujii, T. Yasui, \(K_O\)-groups of the stunted real projective spaces. Math. J. Okayama Univ. 16, 47–54 (1973)MathSciNetzbMATHGoogle Scholar
  5. 5.
    S.G. Hoggar, On \(KO\) theory of Grassmannians. Q. J. Math. 20(1), 447–463 (1969)MathSciNetCrossRefGoogle Scholar
  6. 6.
    A. Kono, S. Hara, KO-theory of complex Grassmannians. J. Math. Kyoto Univ. 31(3), 827–833 (1991)MathSciNetCrossRefGoogle Scholar
  7. 7.
    A.C. Naolekar, A.S. Thakur, Vector bundles over iterated suspensions of stunted real projective spaces. Acta Math. Hungar. 142(2), 339–347 (2014)MathSciNetCrossRefGoogle Scholar
  8. 8.
    G. Walker, Estimates for the complex and quaternionic James number. Q. J. Math. Oxford Ser. 32(2), 467–489 (1981)MathSciNetCrossRefGoogle Scholar
  9. 9.
    A. Yamaguchi, Real \(K\)-homology of complex projective spaces. Sci. Math. Jpn. 65(3), 407–422 (2007)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer Nature Singapore Pte Ltd. 2019

Authors and Affiliations

  1. 1.Indian Statistical InstituteBangaloreIndia
  2. 2.Department of Mathematics and StatisticsIndian Institute of Technology KanpurKanpurIndia

Personalised recommendations